Hail, El Paso
- When
- July 2, 3:45 PM MST to 3:50 PM MST
- Where
- El Paso County, 0.54 mi E of Green Mtn Falls
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.930, -105.010
Severe storms produced hail up to the size of golf balls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms produced hail up to the size of golf balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 2, 1:10 PM MST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 210 PM MDT SAT JUL 2 2011 .SHORT TERM... (TONIGHT AND SUNDAY) MAIN CONCERN IS THE POTENTIAL FOR SEVERE WEATHER THE REST OF THE AFTERNOON AND THIS EVENING. DEW POINTS THIS EARLY AFTERNOON ACRS THE SERN PLAINS SERE MOSTLY IN THE MID 40S TO AROUND 50. SPC MESOANALYSIS SHOWS 1000-2000 J/KG OF CAPE OVR THE SERN PLAINS AND FORECAST DEEP LAYER SHEAR VALUES ARE EXPECTED TO BE AROUND 30 KTS. STORMS SO FAR HAVE BEEN VERY SLOW MOVING AND GENERALLY DRIFTING NORTHWARD...WITH HEAVY RAIN AND SMALL HAIL BEING REPORTED. HOWEVER THE UPR FLOW IS EXPECTED TO INCREASE A LITTLE LATER THIS AFTERNOON AND THIS EVENING AND WOULD EXPECT STORMS TO THEN MOVE A LITTLE FASTER. MAIN SEVERE THREAT WILL BE ACRS THE SERN PLAINS...WITH LARGE HAIL AND POSSIBLY DAMAGING WIND GUSTS. COULD SEE SOME LINGERING SHOWERS/TSTMS OVR THE FAR SERN PLAINS UNTIL LATE TONIGHT SO WL KEEP THAT IN THE FORECAST. BY SUNDAY MORNING THE UPR RIDGE WL BE CENTERED OVR THE FOUR CORNERS WITH GENERALLY LIGHT WIND FLOW OVR THE AREA. THERE WILL STILL ENOUGH MSTR OVR THE FORECAST AREA TO SEE ISOLD TO SCT TSTMS DEVELOP IN THE AFTERNOON. THE FLOW ALOFT WL BE VERY LIGHT SUNDAY WITH THE UPR RIDGE BEING OVER THE AREA AND THUS STORMS SHOULD BE SLOW MOVING WITH HEAVY RAIN BEING A THREAT. H7 TEMPS ARE EXPECTED TO RANGE FROM ABOUT 16C OVR THE FAR SERN PLAINS TO 20C OVR THE WRN PORTIONS OF THE FORECAST AREA. THUS WL SEE ABOVE NORMAL TEMPS AGAIN...WITH AROUND 100 OVR PORTIONS OF THE SERN PLAINS. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) THE UPPER PATTERN REMAINS A SOMEWHAT STAGNANT ONE...WITH THE UPPER RIDGE OF HIGH PRES PRODUCING LIGHT WINDS ALOFT THROUGH THURSDAY...AS WELL AS KEEPING TEMPS HOT. MOISTURE TRAPPED UNDER THIS HIGH GETS RECYCLED EACH DAY AS AFTN AND EVE SHOWERS AND THUNDERSTORMS. THE LONG RANGE MODELS HINT AT WHAT LOOKS LIKE A MONSOON-LIKE PATTERN TRYING TO DEVELOP BY EARLY NEXT WEEK FOR THE REGION. SUNDAY NIGHT THROUGH TUESDAY...THE UPPER RIDGE STARTS OFF BEING CENTERED OVERTHE FOUR CORNERS...THEN GRADUALLY EDGES TO THE EAST AND FLATTENS THROUGH TUESDAY. MODELS HINT AT A PLUME OF MOISTURE STREAMING UP ACROSS MEXICO AND AZ INTO UT AND WESTERN CO. THIS MOISTURE GETS TRAPPED UNDER THE RIDGE AND PROVIDES THE FUEL FOR DIURNAL CONVECTION OVER THE HIGHER TERRAIN MON AND TUE. THESE TWO DAYS ARE EXPECTED TO BE THE WARMEST OF THE FORECAST...WITH MAX TEMPS PUSHING 90 F OVER THE HIGH VALLEYS AND 100 F FOR THE E PLAINS. WEDNESDAY AND THURSDAY...THE HI PRES RIDGE FLATTENS AND SLIDES BACK TO THE WEST STARTING WED...AS AN UPPER DISTURBANCE DROPS DOWN ACROSS THE NORTHERN ROCKIES AND PUSHES A COLD FRONT INTO E CO. EASTERLY UPSLOPE FLOW AND A RELATIVELY HEALTHY AMOUNT OF AVAILABLE MOISTURE WILL INCREASE PCPN CHANCES WED AND THU...AS WELL AS KNOCK ABOUT 10 DEG OFF THE MAX TEMP EACH DAY. CONTINUED THE ONGOING TREND OF SLIGHTLY HIGHER POPS...AND CARRIED OVER ISOLATED POPS FOR PORTIONS OF THE AREA AFTER MIDNIGHT. IF THE TIMING OF THE UPPER DISTURBANCE AND LLVL UPSLOPE FLOW REMAINS THE SAME IN THE NEXT FEW MODEL RUNS...POPS AND COVERAGE WILL HAVE TO BE INCREASED. THE BEST CHANCE FOR STRONG TO SEVERE STORMS FOR THE EXTENDED FORECAST PERIOD...THOUGH NOT GREAT...WILL OCCUR ON THESE DAYS MID-WEEK. FRIDAY AND SATURDAY...THE UPPER RIDGE AGAIN MOVES EAST...WITH THE RIDGE AXIS TRACKING ACROSS OK AND TX AND A LONGWAVE TROUGH APPROACHES THE WEST COAST. ONGOING WARM TEMPS AND DIURNAL CONVECTION IS A GOOD BET FOR NOW...BUT IF THIS LONG RANGE TREND CONTINUES THERE IS THE CHANCE OF INCREASING SW FLOW ALOT AND RISING TEMPS. MOORE && .AVIATION... ALL THREE TAF SITES WILL HAVE THE POTENTIAL FOR THUNDERSTORMS THROUGH THE EVENING HOURS AND THEN AGAIN ON SUNDAY AFTERNOON...WITH ERRATIC GUSTY WINDS POSSIBLE AND HEAVY RAIN. OTHERWISE EXPECT VFR CONDITIONS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/27
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT SAT JUL 2 2011 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1135 AM MDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY. A FEW STORMS COULD BE SEVERE...ESPECIALLY ACROSS THE PALMER DIVIDE...EL PASO COUNTY AND GENERALLY NORTH OF HIGHWAY 50 OVER THE SOUTHEAST PLAINS...IN THE LATE AFTERNOON AND EARLY EVENING HOURS. PRIMARY SEVERE STORM THREATS TODAY ARE EXPECTED TO BE WIND GUSTS OF 60 MPH OR HIGHER AND HAIL AROUND HALF DOLLAR SIZE. FOR OTHER STORMS...PRIMARY THREATS WILL BE GUSTS OF 50 MPH OR MORE AND SMALL HAIL. ALL STORMS WILL CARRY THE THREAT OF LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH...ALTHOUGH STORMS WITH LOCALIZED WIND GUSTS TO AROUND 60 MPH AND OR HAIL AROUND 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE DURING THIS TIME-FRAME... ESPECIALLY ON WEDNESDAY AND THURSDAY. IN ADDITION...BY NEXT WEDNESDAY AND THURSDAY...STORMS WITH LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 28/28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT SAT JUL 2 2011 COZ086>088-022115- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 252 PM MDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES SOUTH OF PUEBLO...ANOTHER STRONG STORM WAS LOCATED 24 MILES SOUTH-SOUTHWEST OF PUEBLO...AND THEY WERE MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL PUEBLO COUNTY...AND INTERSTATE 25 SOUTH OF PUEBLO. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT SAT JUL 2 2011 COZ088-094-022130- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 254 PM MDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF TRINCHERA...OR 30 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT SAT JUL 2 2011 COZ081-084-022215- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 341 PM MDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS. AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONUMENT...OR 18 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH CENTRAL EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 407 PM MDT SAT JUL 2 2011 COZ084-022230- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 407 PM MDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...BLACK FOREST AND EXTREME NORTHERN COLORADO SPRINGS. AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF BLACK FOREST...OR 17 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 410 PM MDT SAT JUL 2 2011 COZ086-089-093-022245- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 410 PM MDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOWLER...OR 31 MILES EAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... FOWLER. OLNEY SPRINGS. MANZANOLA. ORDWAY. CROWLEY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 423 PM MDT SAT JUL 2 2011 COZ081-082-084-085-022300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 423 PM MDT SAT JUL 2 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WESTERN COLORADO SPRINGS AND CASCADE AND HIGHWAY 24 IN WESTERN EL PASO COUNTY. AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CASCADE...OR 10 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... AIR FORCE ACADEMY. MANITOU SPRINGS. WEST CENTRAL COLORADO SPRINGS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 89 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333878, 333879, 333880, 333881, 333882, 333883.